Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 103, NWS Mobile, AL

June 10, 2014Butler County, Monroe County, Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2014, 1:57 PM CDT for Butler County, Monroe County, Wilcox County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2014, 1:57 PM CDT (18:57 UTC)
Expired
Jun 10, 2014, 2:45 PM CDT
In force
48 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Butler County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Maxwell AFB radar (KMXX), 145 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 10:58 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1808 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1808 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WUUS54 KMOB 101857
SVRMOB
ALC013-099-131-101945-
/O.NEW.KMOB.SV.W.0103.140610T1857Z-140610T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
157 PM CDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  EASTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 245 PM CDT

* AT 156 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED 13 MILES NORTH OF MONROEVILLE...OR 4
  MILES SOUTHWEST OF BEATRICE...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PINE APPLE...         OAK HILL...           VREDENBURGH...
  BEATRICE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA.

&&

LAT...LON 3212 8724 3208 8719 3205 8717 3205 8686
      3197 8685 3197 8669 3171 8702 3172 8705
      3168 8706 3165 8710 3165 8713 3162 8714
      3156 8721 3168 8742
TIME...MOT...LOC 1858Z 213DEG 31KT 3172 8726

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:40 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 10, 1:40 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
140 PM CDT TUE JUN 10 2014

.UPDATE...CURRENT PACKAGE UPDATED TO CLEAR OUT WESTERN COUNTIES AND
ADD NORTHEASTERN COUNTIES TO CURRENT WATCH. HAVE ALSO UPDATED TEMPS
FOR TODAY TO REFLECT COOLING BY PRECIP.

/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

FL...HIGH RIP CURRENT RISK UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 10, 5:34 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
534 AM CDT TUE JUN 10 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
534 AM CDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED TODAY AND
TONIGHT AHEAD OF AN UPPER TROUGH OF LOW PRESSURE APPROACHING FROM THE
WEST. CONDITIONS ARE FAVORABLE FOR A FEW STORMS TO BECOME STRONG TO
SEVERE. DAMAGING STRAIGHT LINE WINDS...MEDIUM TO LARGE HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND PERIODS OF HEAVY RAIN WILL BE THE MAIN
THREATS WITH THE STRONGER THUNDERSTORMS. DUE TO MARGINAL SHEAR IN THE
LOWER TO MID LEVELS OF THE ATMOSPHERE SOME ROTATION MAY OCCUR WITH
SOME OF THE STRONGER THUNDERSTORMS THROUGH THIS EVENING. STAY TUNED
FOR FURTHER UPDATES ON THIS DEVELOPING SITUATION LATER TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL REDEVELOP WEDNESDAY AND WEDNESDAY
NIGHT. A FEW STORMS COULD BE STRONG OR SEVERE. DAMAGING STRAIGHT LINE
WINDS...MEDIUM TO LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING
WILL BE THE MAIN THREATS WITH THE STRONG THUNDERSTORMS WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKY WARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-111200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
534 AM CDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A MODERATE TO STRONG SOUTHWESTERLY FLOW OVER THE MARINE AREA WILL
LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. A
FEW STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MODERATE TO STRONG SOUTHWESTERLY FLOW OVER THE MARINE AREA WILL
CONTINUE TO LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH
WEDNESDAY AND WEDNESDAY NIGHT. A FEW STRONG THUNDERSTORMS WILL ALSO
BE POSSIBLE THROUGH EARLY THURSDAY MORNING.

In the hours before

Special weather statement, Jun 10, 11:30 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1130 AM CDT TUE JUN 10 2014

MSZ067-075-076-078-079-101730-
WAYNE MS-STONE MS-PERRY MS-GREENE MS-GEORGE MS-
1130 AM CDT TUE JUN 10 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...STONE...
PERRY...GREENE AND WESTERN GEORGE COUNTIES IN SOUTHEAST
MISSISSIPPI...THROUGH 1230 PM CDT...

AT 1129 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES NORTH OF WAYNESBORO TO 18 MILES
SOUTHWEST OF WIGGINS...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         STATE LINE...         CLARA...
  BUCKATUNNA...         MCLAIN...             LEAKESVILLE...
  RICHTON...            NEW AUGUSTA...        BEAUMONT...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 40 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Special weather statement, Jun 10, 12:29 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1229 PM CDT TUE JUN 10 2014

ALZ051>054-061-063-MSZ076-079-101830-
CHOCTAW AL-WASHINGTON AL-WILCOX AL-GREENE MS-CLARKE AL-
UPPER MOBILE AL-LOWER MOBILE AL-GEORGE MS-
1229 PM CDT TUE JUN 10 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN GREENE AND
GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...SOUTHEASTERN CHOCTAW...
WASHINGTON...WESTERN WILCOX...CLARKE AND MOBILE COUNTIES IN SOUTHWEST
ALABAMA...THROUGH 130 PM CDT...

AT 1225 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 15 MILES SOUTHEAST OF BUTLER TO 20 MILES
SOUTHWEST OF LUCEDALE...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LUCEDALE...           CHATOM...             JACKSON...
  THOMASVILLE...        MCINTOSH...           CITRONELLE...
  WEST MOBILE...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 40 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Special weather statement, Jun 10, 1:25 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
125 PM CDT TUE JUN 10 2014

ALZ054>058-060-101930-
BUTLER AL-CONECUH AL-COVINGTON AL-CRENSHAW AL-MONROE AL-WILCOX AL-
125 PM CDT TUE JUN 10 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUTLER...CONECUH...
NORTHERN COVINGTON...CRENSHAW...NORTHEASTERN MONROE AND EASTERN
WILCOX COUNTIES IN SOUTHWEST ALABAMA...THROUGH 230 PM CDT...

AT 124 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF CAMDEN TO 21 MILES NORTH OF
EVERGREEN TO 12 MILES WEST OF EVERGREEN...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOYKIN...             PINE APPLE...         OAK HILL...
  CAMDEN...             RUTLEDGE...           PETREY...
  LUVERNE...            GLENWOOD...           DOZIER...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 79 AND 139.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Local storm report, Jun 10, 1:57 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
157 PM CDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     2 N THOMASVILLE         31.95N 87.74W
06/10/2014                   CLARKE             AL   EMERGENCY MNGR

            TREE FELL ON MOBILE HOME. TIME ESTIMATED.

1250 PM     TSTM WND DMG     DICKINSON               31.76N 87.71W
06/10/2014                   CLARKE             AL   EMERGENCY MNGR

            TREES DOWN ON BROOKSVILLE RD. TIME ESTIMATED.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:50 AM CDTRip Current StatementMOB60 hr
Jun 10, 11:11 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington6 days
Jun 10, 11:11 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington6 days
Jun 10, 1:30 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe, Wilcox60 min
Jun 10, 2:17 PM CDTSevere Thunderstorm WarningMOBCrenshaw37 min
Jun 10, 2:29 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe, Wilcox61 min
Jun 10, 6:18 PM CDTSpecial Marine WarningMOB87 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.